Alert archive / Florida / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 66, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at May 29, 2025, 6:24 PM EDT for Volusia County, Florida. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2025, 6:24 PM EDT (22:24 UTC)
- Expired
- May 29, 2025, 6:55 PM EDT
- In force
- 31 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 111 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 6:40 PM EDT | TSTM WND GST 47 | 1 Wsw Daytona Bch Intl, FL | The ASOS at the Daytona Beach International Airport measured a wind gust of 47MPH/41KTS from the west-southwest. |
| May 29, 6:50 PM EDT | TSTM WND GST 40 | 3 Sw Ponce Inlet, FL | The AWOS at the New Smyrna Beach Municipal Airport measured a wind gust of 40MPH/35KTS from the west. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 10.4 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 598 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1007 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
962
WUUS52 KMLB 292224
SVRMLB
FLC127-292330-
/O.NEW.KMLB.SV.W.0066.250529T2224Z-250529T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
624 PM EDT Thu May 29 2025
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Central Volusia County in east central Florida...
* Until 730 PM EDT.
* At 623 PM EDT, a severe thunderstorm was located near Lake Helen,
moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Deltona, Daytona Beach, Port Orange, DeLand, and New Smyrna Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2910 8090 2900 8084 2889 8118 2905 8126
2925 8098
TIME...MOT...LOC 2223Z 241DEG 14KT 2901 8117
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Leahy2 follow-up statements
155
WWUS52 KMLB 292244
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
644 PM EDT Thu May 29 2025
FLC127-292330-
/O.CON.KMLB.SV.W.0066.000000T0000Z-250529T2330Z/
Volusia FL-
644 PM EDT Thu May 29 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR EAST CENTRAL VOLUSIA COUNTY...
At 644 PM EDT, a severe thunderstorm was located over Port Orange,
moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Daytona Beach, Port Orange, New Smyrna Beach, South Daytona, and
Daytona Beach Shores.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2910 8090 2900 8084 2893 8107 2913 8115
2925 8098
TIME...MOT...LOC 2244Z 243DEG 18KT 2907 8102
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Leahy162
WWUS52 KMLB 292255
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
655 PM EDT Thu May 29 2025
FLC127-292305-
/O.CAN.KMLB.SV.W.0066.000000T0000Z-250529T2330Z/
Volusia FL-
655 PM EDT Thu May 29 2025
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL VOLUSIA COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However small hail, gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 2910 8090 2900 8084 2893 8107 2913 8115
2925 8098
TIME...MOT...LOC 2254Z 241DEG 14KT 2909 8098
$$
LeahyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 3:41 PM EDT, 2 hours 43 minutes earlier. Its key messages:
- Issued at 327 PM EDT Thu May 29 2025
- There is a Marginal Risk for a few severe storms this afternoon and evening. Frequent lightning and localized gusty winds to 40-60 mph are the primary hazards. Daily lightning storm chances remain elevated through at least Saturday.
- Widespread Minor to Moderate HeatRisk persists through the end of the work week. Those working or recreating outdoors should remain hydrated and seek breaks in the shade or A/C.
- A late-season cold front pushes toward Central or South Florida by Sunday, ushering in lower storm chances for much of East Central Florida late this weekend and early next week.
Area forecast discussion, May 29, 3:41 PM EDT, 2 hours 43 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 341 PM EDT Thu May 29 2025 ...New KEY MESSAGES, DISCUSSION, MARINE... .KEY MESSAGES... Issued at 327 PM EDT Thu May 29 2025 - There is a Marginal Risk for a few severe storms this afternoon and evening. Frequent lightning and localized gusty winds to 40-60 mph are the primary hazards. Daily lightning storm chances remain elevated through at least Saturday. - Widespread Minor to Moderate HeatRisk persists through the end of the work week. Those working or recreating outdoors should remain hydrated and seek breaks in the shade or A/C. - A late-season cold front pushes toward Central or South Florida by Sunday, ushering in lower storm chances for much of East Central Florida late this weekend and early next week. && .DISCUSSION... Issued at 327 PM EDT Thu May 29 2025 Today-Tonight... High pressure centered in the Atlantic is extending over the Florida peninsula today, promoting south to southwest flow across the local area. Winds are forecast to generally remain below 10 mph. However, winds behind the east coast sea breeze in the afternoon may become breezy. Due to the dominate south to southwest flow, the west coast sea breeze will be slightly more dominate, with the east coast sea breeze remaining somewhat pinned across the eastern portions of the interior(generally west of I-95). Similar to yesterday, isolated to scattered showers and lightning storms will form along the coast as the east coast sea breeze forms and begins to push inland. Additional showers and storms will approach the area from the west as the west coast sea breeze pushes across the state into our local area. Convective coverage will generally peaks after 3 PM as the west and east coast sea breezes collide and additional boundary interactions occur. Some storms may be strong to marginally severe. The Storm Prediction Center has places portions of east central Florida into a Marginal risk for severe weather today, mainly for wind gusts. Thus, the main storm threats today will be gusty winds of 40-55mph with less than 15% chance for wind gusts 60+ mph, frequent lightning strikes, hail up to 1", and locally heavy rainfall of 1-3". Lingering activity will then gradually shift back towards the coast where it is forecast to diminish through 11 PM. Temperatures will be hot once again today with afternoon highs in the low/mid 90s should again be widespread with heat indices of 100 to 105. Overnight lows will be in the low to mid 70s. Friday-Sunday... Mid to upper level deep trough will dig across the eastern U.S. on Friday, as a 250mb jet approaches from the northwest, promoting weak diffluence aloft Friday and Friday night. Surface high pressure across the Atlantic and extending across the Florida peninsula will begin to shift southeastward on Friday as a cold front approaches from the north and west. This cold front will then move across the local area on Saturday, starting across the north and moving southward, before stalling across central/south Florida on Sunday. Locally, the pressure gradient will begin to tighten on Friday as the high pressure over Florida shifts southeast and the cold front approaches the Florida peninsula. This will promote an increase in westerly flow in both the low and mid levels, as well as unidirectional shear profiles across east central Florida. While this westerly flow will continue through the weekend, wind speeds will generally be 10 mph or less through the weekend with the winds backing south to south-southeast along the coast on Sunday afternoon as east coast sea breeze forms and pushes onshore. Temperatures will decrease slightly into early weekend before increasing once again by late weekend. Afternoon highs will be in the upper 80s to low 90s on Friday and Sunday, with mid to upper 80s on Saturday. Coverage of showers and storms look to increase into early weekend as moisture out ahead of an approaching cold front increases and remains elevated as the front moves through east central Florida into early weekend. There is a medium to high (50-60 percent) chance of rain with a medium (30-50 percent) chance for lightning storms on Friday afternoon and evening. Rain and storm chances remain elevated Saturday with a medium to high (50-70 percent) chance of showers and a medium (30-50 percent) chance for lightning storms. Coverage of convection will decrease into late week, with a low to medium (20-50 percent) chance of rain and storms Sunday afternoon, mainly from Melbourne to Kissimmee southward. Some storms may be strong through early weekend, with the environment being supportive of an isolated marginally severe storms on Friday. Forecast soundings show sufficient instability (MUCAPE ranging from 1300-2100 J/kg), decent shear (20-40 KT), cooler temperatures aloft (-7 to -8 C at 500mb), and adequate low level moisture (PW values 1.5-1.7"). Main storm threats through early weekend will be wind gusts of 40-55 mph, with less than 5 percent chance of wind gusts of 60+ mph (on Friday), coin-sized hail, frequent lightning and locally heavy rainfall. Monday-Wednesday...The aforementioned cold front will lift northward into North Florida and the Gulf States early next week. Surface high pressure centered over the Atlantic will build across the Florida peninsula behind the front into mid week. An upper level trough that is lingering over the Northeast will hinder the rich moisture to advect over the local area through early next week. However, moisture is forecast to return closer to normal by Tuesday or Wednesday. Locally, westerly flow will remain through Monday before easterly winds develop Tuesday through Midweek. The east coast sea breeze is forecast to form each day and push inland. While there is some uncertainty in the models with rain chances, have maintained a low to medium (20-50 percent) chance of rain and storms each afternoon. Seasonably warm to hot temperatures prevail through mid week, with afternoon highs in the upper 80s to low 90s. && .MARINE... Issued at 327 PM EDT Thu May 29 2025 Today-Monday...(Modified Previous Discussion) An axis of surface high pressure remains over the southernmost waters of Central Florida through Friday. A late-season cold front then approaches the waters Friday night before stalling near or over South Florida on Sunday. Scattered to numerous storms are forecast with increasing potential for offshore-moving storms with gusty winds through Saturday. Outside of storms, SE winds around 10-15 KT turning SW on Friday. Winds freshen and veer westerly ahead of the cold front from Friday night into Saturday morning, 15-20 KT, before lessening by Saturday afternoon. Seas 2-3 FT through the period, except up to 5 FT well offshore early Saturday. && .AVIATION... (18Z TAFs) Issued at 156 PM EDT Thu May 29 2025 VFR outside of TSRA in a typical afternoon pattern today. Ridge axis across SOFL producing SSE-SW winds 5-10 kts, veering SE-SSE 10-15 kts behind the sea breeze as it pushes inland. Gradual increase of TSRA coverage through the afternoon, with a sea breeze collision across the interior around 22Z producing SCT-NUM TSRA, which gradually diminishes after 00Z while pushing back towards the coast. Some SHRA from debris shower could linger to 04Z or later, but should be mainly VFR. Earlier start to SHRA/TSRA chances Friday. && .FIRE WEATHER... Issued at 215 AM EDT Thu May 29 2155 Aside from occasional lightning activity, no fire weather concerns through Saturday. Behind a weakening cold front this weekend, drier air is forecast to surge into northern portions of Central Florida. By Sunday and Monday, RH minima from 35-45% are forecast for the I-4 corridor and points northward. && .PRELIMINARY POINT TEMPS/POPS... DAB 72 91 71 87 / 50 60 50 30 MCO 74 91 75 87 / 50 60 50 50 MLB 74 91 73 87 / 50 60 50 70 VRB 73 92 73 88 / 40 60 50 70 LEE 74 89 74 88 / 30 60 50 30 SFB 74 91 74 88 / 50 60 50 50 ORL 75 91 75 88 / 50 60 50 50 FPR 72 91 72 87 / 40 60 50 70 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && DISCUSSION...Watson AVIATION...Haley
In the hours before
Special weather statement, May 29, 4:45 PM EDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Melbourne FL
445 PM EDT Thu May 29 2025
FLZ044-144-292115-
Northern Lake County FL-Southern Lake County FL-
445 PM EDT Thu May 29 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN LAKE COUNTY THROUGH
515 PM EDT...
At 445 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bushnell, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Tavares, Groveland, Mascotte, Howey-In-the-hills, and Lake Harris.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2880 8195 2881 8174 2840 8172 2841 8196
TIME...MOT...LOC 2045Z 265DEG 12KT 2862 8202
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
LeahySpecial weather statement, May 29, 5:14 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Melbourne FL
514 PM EDT Thu May 29 2025
FLZ045-144-292145-
Orange FL-Southern Lake County FL-
514 PM EDT Thu May 29 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN LAKE AND
NORTHWESTERN ORANGE COUNTIES THROUGH 545 PM EDT...
At 514 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Howey-In-the-hills to near Groveland to 10
miles southwest of Mascotte. Movement was east at 20 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Apopka, Ocoee, Winter Garden, Tavares, and Groveland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. On rare occasions they can briefly touch down, producing wind
gusts over 50 mph. If a funnel cloud is spotted move indoors and
report your sighting to the National Weather Service.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2867 8195 2878 8190 2878 8143 2872 8144
2871 8146 2864 8146 2864 8144 2858 8145
2838 8172 2838 8196
TIME...MOT...LOC 2114Z 267DEG 19KT 2873 8178 2857 8180 2847 8201
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
LeahySpecial weather statement, May 29, 6:12 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Melbourne FL
612 PM EDT Thu May 29 2025
FLZ041-141-292300-
Coastal Volusia FL-Inland Volusia FL-
612 PM EDT Thu May 29 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL VOLUSIA COUNTY THROUGH
700 PM EDT...
At 612 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lake Helen, moving northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Deltona, Daytona Beach, Port Orange, Ormond Beach, and DeLand.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. On rare occasions they can briefly touch down, producing wind
gusts over 50 mph. If a funnel cloud is spotted move indoors and
report your sighting to the National Weather Service.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2933 8102 2909 8090 2907 8088 2888 8125
2898 8136 2899 8136 2899 8137 2903 8139
2905 8143
TIME...MOT...LOC 2212Z 227DEG 9KT 2905 8118
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
LeahyLocal storm report, May 29, 6:13 PM EDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
613 PM EDT Thu May 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM Hail 1 WNW Lake Helen 28.99N 81.24W
05/29/2025 E0.88 Inch Volusia FL Trained Spotter
A trained spotter reported nickel sized hail
within the Lake Helen area.
&&
MATThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 4:45 PM EDT | Special Weather Statement | MLB | Lake | 30 min |
| May 29, 5:14 PM EDT | Special Weather Statement | MLB | Lake | 31 min |
| May 29, 5:52 PM EDT | Severe Thunderstorm Warning | MLB | Volusia | 23 min |
| May 29, 6:12 PM EDT | Special Weather Statement | MLB | Volusia | 48 min |
| May 29, 6:17 PM EDT | Special Marine Warning | MLB | 88 min | |
| May 29, 6:31 PM EDT | Special Weather Statement | MLB | Orange, Osceola | 29 min |
| May 29, 6:37 PM EDT | Severe Thunderstorm Warning | MLB | Osceola | 23 min |
| May 29, 6:47 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Osceola | 28 min |
| May 29, 6:55 PM EDT | Special Weather Statement | MLB | Seminole | 35 min |
| May 29, 6:57 PM EDT | Special Marine Warning | MLB | 93 min | |
| May 29, 6:59 PM EDT | Special Weather Statement | MLB | Osceola | 31 min |
| May 29, 7:12 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Osceola | 15 min |
| May 29, 7:27 PM EDT | Special Weather Statement | MLB | Brevard | 33 min |
| May 29, 7:45 PM EDT | Special Marine Warning | MLB | 60 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.